| Model Number |
03.010.017 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, there was an aiming arm jig for the tibial nail expert that was not working properly.The unknown tibial nail implant was fine, but the aiming arm for titanium cannulated nail-expert and tibial nail-expert insertion handle was bent.The trocars did not line up properly with the new tibial nail implant.The oblique screws were being put into the tibial nail through the aiming arm and the trocar would not properly line up.The screws were not going through the tibial nail.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient outcome is unknown.Concomitant medical products reported: unknown tibial nail (part # unknown, lot # unknown, quantity # 1); unknown oblique screws (part # unknown, lot # unknown, quantity # unknown).This report is for one (1) tibial nail-ex insertion handle.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was conducted: part number: 03.010.017.Synthes lot number: 6406588.Supplier lot number: n/a.Release to warehouse date: 10dec2010.Expiration date: n/a.Supplier: (b)(4), inc.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: visual inspection performed at customer quality (cq) revealed that the nicked and scratch marks (wear and tear) on the device.Also there are hammer marks on the bottom of "the" device and deformation at inferior edge opposite to the distal alignment tang which may contributed to the toggling and misalignment.It is possibly due to the hammering.Hence, the complaint is confirmed.Functional test: a functional test in effort to replicate the reported misalignment complaint condition could not be performed at cq as trocars,screws nail and guide sleeves were not returned.A functional test with best fit gauge pins was performed at cq and documented in the dimensional inspection section of this investigation.Dimensional inspection: the internal diameter of the hole at distal end which accepts the connecting screw was measured and is within specification per relevant drawing.The outer diameter of the hole at distal end which accepts the connecting screw was not able to be measured due to post manufacturing damages.Conclusion: the complaint is confirmed.An exact reason for this occurrence is unknown, it is possible that due to the deformation at inferior edge opposite to the distal alignment tang which may contributed to the toggling and misalignment.It is also possible that during the operation an application error may have taken place and/or that wear and tear from often use over the years (as the instrument is 8+ years old) led to misalignment.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 corrected data: e1: the incorrect last name was inadvertently reported in initial medwatch.Reporter last name is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.